Female heroin user found dead

A 47-year-old woman with a long-term history of intravenous heroin use was found dead lying on the couch in a pool of blood with the wound in her right groin, 15 × 4 mm in diameter. The autopsy revealed the thickened superficial right femoral artery wall and the tract communication between the artery lumen and the skin surface, with pseudoaneurysm formation, confirmed by microscopic examination. Toxicological findings were negative for heroin and its metabolites. The cause of death was fatal blood loss from ruptured chronic femoral pseudoaneurysm. Persons with a long-term history of intravenous drug use experience injection-related problems: prominent vein scarring, lumps, and swelling. The risk of injecting the groin is substantially greater than in typical areas such as the cubital fossa. The proximity of the femoral vein to the femoral artery and nerve poses the risk of accidental trauma to these sites. Accidental groin arterial injections can cause a tear in the arterial wall, on which a pseudoaneurysm can develop. A false or pseudoaneurysm is a breach in the vascular wall leading to an extravascular hematoma that freely communicates with the intravascular space. In the presented case, the autopsy findings pointed out that the fatal blood loss from femoral pseudoaneurysm rupture occurred probably after trivial trauma (shortly after sexual intercourse) or even spontaneously, and not immediately or shortly after arterial drug injection.

Do you have more informations?
Do you have more photos or videos?
Can you provide us (better) translation?
ADD INTO POST
Avatar

4.7 / 5. 3

4.7 /5
Unregistered User

 Date: 10/02/2023  Views: 9031  Comments: 0  Votes: 3

 Category: Other

 Tags: , , , , , ,

You may also like...
guest
0 Comments
Inline Feedbacks
View all comments